Bilateral Cortical Dysfunction

Confusion and delirium are common in hospitalized patients, especially the elderly. In this setting, drugs prescribed for the patient must be considered the first candidates for causing this state. Other common possibilities include nutritional disorders and withdrawal from alcohol or other hypnosedative agents. Even seemingly subtle changes in the patient's medication regimen, such as accidental discontinuation of a thyroid replacement medication, can lead to a metabolic encephalopathy with depressed consciousness. Patients in intensive care units (ICUs) are sometimes thought to develop delirium because of sleep deprivation, but this concept of ICU psychosis has come under attack in recent years, because almost all such patients have other reasons for acute confusion.

Was this article helpful?

0 0
Sirens Sleep Solution

Sirens Sleep Solution

Discover How To Sleep In Peace And Harmony In A World Full Of Uncertainty And Dramatically Improve Your Quality Of Life Today! Finally You Can Fully Equip Yourself With These “Must Have” Tools For Achieving Peace And Calmness And Live A Life Of Comfort That You Deserve!

Get My Free Ebook


Post a comment